Teeth and meds

Hi,

I have Psoriatic Arthritis in all joints including jaw. I'm taking methotrexate and enbrel. My teeth are cracking. I had one out last week and another cracked today- so another trip to the dentist this week! My teeth have always been perfect. Has anyone experienced this? Could it be the disease or the meds? I had my gall bladder out a couple of months ago. They said it was caused by too much dairy and meat, but I've been vegetarian since I was 6 and vegan for ten plus years. I feel the disease or meds are attacking me one body part at a time?! Anyone else got related teeth problems?

Thanks,

Lizzie x

10 Replies

oldestnewest
  • Yes! I too have psoriatic arthritis.

    I suspect medication I took for years for another illness.

  • Did your teeth situation settle down, if you don't mind me asking. I'm worried I won't have any teeth left!

  • Funny you should ask...off to the dentist on 18th! A filling fell out eating mash...mash I tell you!!

    I think many medications can cause awful dental problems. Methotrexate is known for causing issues.

    My gums have improved, but I'm vigilant in using dental sticks. Wish I could just eat dental sticks like my dog. He has fab teeth!

  • Lol- sounds like an idea. I don't know whether I hate the disease or the meds more!

  • I have lost 3 teeth in 3 years taking Methotrexate - but I dont have very good teeth and Im 70yrs so not sure but a tooth a year does seem a lot x

  • It does! I'm 41 and hardly have a filling. I think another has cracked so that makes three since last May! I might end up with false ones before too long! Oh dear- methotrexate is hard on the body

  • I forgot to say - I did ask my dentist if Methotrexate was causing my problems with my teeth - she said it was the RA it affects the bones in the jaw and so loosens the teeth ???????????

  • Sounds about right! X

  • Found this info on the net, may explain your problem.

    sapulpapharmacy.com/methotr...

  • Thank you! That's really helpful.

You may also like...